Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 147, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 11, 2005, 7:44 PM CDT for Champaign County, McLean County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2005, 7:44 PM CDT (00:44 UTC)
- Expired
- Aug 11, 2005, 8:25 PM CDT
- In force
- 41 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Champaign County, IL, McLean County, IL
The radar
The Lincoln radar (KILX), 67 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 705 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1592 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 120044 SVRILX ILC019-113-120130- /O.NEW.KILX.SV.W.0147.050812T0044Z-050812T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 744 PM CDT THU AUG 11 2005 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MCLEAN COUNTY IN CENTRAL ILLINOIS NORTHWESTERN CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 830 PM CDT * AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF BELLFLOWER...OR ABOUT 19 MILES SOUTHEAST OF BLOOMINGTON...AND WAS MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... SAYBROOK FISHER OTHER LOCATIONS IN THE WARNING INCLUDE...FOOSLAND AND ARROWSMITH. IF YOU ARE CAUGHT OUTDOORS...MOVE TO A STRONG BUILDING AND STAY AWAY FROM WINDOWS. FREQUENT LIGHTNING IS COMMON IN SEVERE THUNDERSTORMS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4042 8875 4029 8874 4031 8833 4054 8851 $$ CHURCHILL
2 follow-up statements
000 WWUS53 KILX 120102 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 802 PM CDT THU AUG 11 2005 ILC019-113-120130- /O.CON.KILX.SV.W.0147.000000T0000Z-050812T0130Z/ CHAMPAIGN-MCLEAN- 802 PM CDT THU AUG 11 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM CDT FOR NORTHWESTERN CHAMPAIGN AND SOUTHEASTERN MCLEAN COUNTIES... AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR BELLFLOWER...OR ABOUT 12 MILES SOUTHWEST OF GIBSON CITY...MOVING EAST AT 20 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... FISHER. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4042 8864 4030 8863 4031 8833 4048 8850 $$ CHURCHILL
000 WWUS53 KILX 120125 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 824 PM CDT THU AUG 11 2005 ILC019-113-120134- /O.CAN.KILX.SV.W.0147.000000T0000Z-050812T0130Z/ CHAMPAIGN-MCLEAN- 824 PM CDT THU AUG 11 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHAMPAIGN AND SOUTHEASTERN MCLEAN COUNTIES HAS BEEN CANCELLED... AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED. THE SEVERE WEATHER THREAT HAS ENDED ONLY FOR MCLEAN AND EXTREME NORTHWEST CHAMPAIGN COUNTY. A SEVERE THUNDERSTORM WARNING CONTINUES FOR THE REMAINDER OF NORTHERN CHAMPAIGN COUNTY UNTIL 9 PM. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4042 8864 4030 8863 4031 8833 4048 8850 $$ CHURCHILL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:23 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Aug 11, 3:23 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 323 PM CDT THU AUG 11 2005 .DISCUSSION... MAIN CONCERNS ARE TRYING TO PINPOINT PRECIP CHANCES AND TEMPS WHILE THE STATIONARY FRONT MEANDERS ACROSS C IL. THE MODELS ARE HAVING A HARD TIME AGREEING ON SUBTLE SURFACE FEATURES ALONG THE BOUNDARY, POSSIBLY EVEN CYCLOGENESIS. THEY ALL EVENTUALLY LIFT A TROUGH THROUGH THE AREA OVER THE NEXT 24 TO 36 HOURS. THE NAM IS DEEPER AND FASTER WITH THE SYSTEM THAN THE GFS/CANADIAN, AND ENSEMBLE MEAN. GFS HAS ITS OWN ISSUES WITH CONVECTIVE FEEDBACK ALONG WITH THE NAM. WILL TRY TO GO WITH A BLEND FOR THIS RUN, ALTHOUGH CONFIDENCE IS NOT HIGH IN ANY SOLUTION AT THIS POINT. THEREFORE, NO MAJOR CHANGES EXPECTED WITH THIS UPDATE. SHORT TERM...TONIGHT THROUGH SATURDAY... THE LATEST SURFACE ANALYSIS INDICATES A STATIONARY BOUNDARY STILL PERSISTING FROM WEST TO EAST ACROSS THE CENTER OF OUR CWA. IT WILL BE OUR BEST CHANCE AT A FOCUS FOR CONVECTION TONIGHT. CURRENTLY, MOST OF THE CONVECTION HAS BEEN CONFINED TO AREAS NORTH OF THE BOUNDARY. WE HAD AN OUTFLOW BOUNDARY BLAST SOUTH ALL THE WAY THROUGH OUR CWA FROM THE CONVECTION EARLY THIS MORNING. THAT WILL MOST LIKELY NOT PLAY A FACTOR TONIGHT. I WILL GENERALLY KEEP THE HIGHER POPS IN THE NORTH AND LOWER POPS ALONG THE SOUTHERN TIER, AS PREV FORECAST. THIS SEEMS THE BEST SCENARIO GIVEN THE CONVECTIVE TRENDS OF LATE. THE WATER VAPOR LOOP IS NOT INDICATING MUCH IN THE WAY OF A SHORTWAVE IN OUR NEAR FUTURE. THE NONDESCRIPT PRESSURE PATTERN IS TOUGH TO LOCALIZE ANY CONVECTIVE INITIATION. HEAT OF THE DAY AND CONVECTIVE TEMP SEEMS AS GOOD AS ANY TRIGGER AT THIS POINT. THEREFORE, 30 AND 40 POPS SEEM THE BEST WAY TO DESCRIBE PERCENT OF COVERAGE. THE BASIC TREND OF THE FRONT APPEARS TO BE, REMAINING IN OUR NW ZONES TONIGHT...DROPPING A LITTLE FARTHER SOUTH INTO OUR CWA ON FRIDAY, AS A PRESSURE CENTER LIFTS TO THE NE OF ILLINOIS...THEN REMAINING STATIONARY FROM SW TO NE ACROSS OUR CWA AS THE NEXT SHORTWAVE LIFTS NE ALONG THE BOUNDARY ON SATURDAY AFTERNOON AND SUNDAY. WITHOUT A MAJOR CHANGE IN THE AIRMASS THROUGH ALL OF THIS, CONVECTIVE CHANCES WILL BE SCATTERED IN THE UNSTABLE AND MOIST CONDITIONS. THERE LOOKS TO BE VERY LITTLE CAP THROUGH THE SHORT TERM, BUT THE TRIGGERS ARE NOT STRONG. .LONG TERM...SATURDAY NIGHT THOUGH THURSDAY. THE NEXT WAVE IS EXPECTED TO LIFT NORTH ON SATURDAY NIGHT AND SUNDAY. THIS WILL DRAW ADDITIONAL MOISTURE AND BE A FOCUS FOR LIFT. HOWEVER, THE BEST CHANCE FOR PRECIP MAY BE ON MONDAY AFTERNOON, WHEN THE BOUNDARY WILL LIFT NORTH THOUGH OUR CWA AS A WARM FRONT. LOW LEVEL CONVERGENCE AND A PUSH OF MOISTURE FROM THE GULF, APPEAR TO AID IN PRECIP CHANCES MONDAY AFTERNOON. IT HARD TO ARGUE AGAINST SMALL PRECIP CHANCES INTO WEDNESDAY, AS A MID LEVEL SHORTWAVE LIFTS NE ALONG THE BOUNDARY THEN. I KEPT WED NIGHT AND THURSDAY DRY FOR THE TIME BEING. TEMPS WILL BE HOT AND HUMID AGAIN FRIDAY, BUT THEN THE BOUNDARY DROPS INTO THE SOUTHERN PART OF THE CWA FOR MUCH OF THE REST OF THE FORECAST. TEMPS SHOULD RESPOND TO THE DIP IN THE H85 TEMPS. STILL MID 80S LIKELY IN MUCH OF THE AREA, AND HUMIDITY LEVELS WILL REMAIN UNCOMFORTABLE. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. SHIMON
Hazardous weather outlook, Aug 11, 12:04 PM CDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1204 PM CDT THU AUG 11 2005 ILZ027>031-036>038-040>053-121100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON- 1204 PM CDT THU AUG 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WARM FRONT WILL LIFT NORTHWARD INTO NORTHERN ILLINOIS THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE POSSIBLE IN THE WARM AND HUMID AIRMASS ALONG AND TO THE SOUTH OF THE FRONT. THERE IS A SLIGHT CHANCE STORMS WILL BECOME SEVERE THIS EVENING. DAMAGING WIND GUSTS AND HEAVY RAINFALL ARE THE PRIMARY THREATS WITH THE STORMS...THOUGH LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FRONTAL BOUNDARY WILL MOVE BACK AND FORTH ACROSS THE REGION OVER THE NEXT SEVERAL DAYS AS UPPER LEVEL DISTURBANCES MOVE ALONG IT. THE MOVEMENT OF THIS FRONT WILL BRING A PERIODIC RISK OF THUNDERSTORMS TO THE REGION THROUGH TUESDAY WHEN FRONT WILL FINALLY PUSH EAST OF ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...PRIMARILY AFTER 6 PM. ILZ054>057-061>063-066>068-071>073-121100- MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM- JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1204 PM CDT THU AUG 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WARM FRONT WILL LIFT NORTHWARD INTO NORTHERN ILLINOIS THIS AFTERNOON. A FEW THUNDERSTORMS ARE POSSIBLE IN THE WARM AND HUMID AIRMASS TO THE SOUTH OF THE FRONT...ESPECIALLY THIS AFTERNOON AND EVENING. ANY STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FRONTAL BOUNDARY WILL MOVE BACK AND FORTH ACROSS THE REGION OVER THE NEXT SEVERAL DAYS AS UPPER LEVEL DISTURBANCES MOVE ALONG IT. THE MOVEMENT OF THIS FRONT WILL BRING A PERIODIC RISK OF THUNDERSTORMS TO THE REGION THROUGH TUESDAY WHEN FRONT WILL FINALLY PUSH EAST OF ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. BARNES
In the hours before
Local storm report, Aug 11, 5:41 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
541 PM CDT THU AUG 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL DANVILLE 40.14N 87.62W
08/11/2005 1.00 INCH VERMILION IL EMERGENCY MNGR
1 INCH HAIL REPORTED ON THE SOUTH SIDE OF DANVILLE. 3/4
INCH HAIL ON THE NORTHEAST SIDE AND IN DOWNTOWN. FROM
COUNTY EMERGENCY MANAGER.
&&
GOETSCHLocal storm report, Aug 11, 6:47 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
647 PM CDT THU AUG 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG DANVILLE 40.14N 87.62W
08/11/2005 VERMILION IL EMERGENCY MNGR
COUNTY EMERGENCY MANAGER SURVEYED MINOR WIND DAMAGE. 4 BY
8 SHEETS OF INSTALLATION BLOWN OFF BUILDING UNDER
CONSTRUCTION. ALSO 1 TREE UPROOTED. FROM COUNTY ESDA.
&&
GOETSCHLocal storm report, Aug 11, 7:03 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
703 PM CDT THU AUG 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST BLOOMINGTON 40.48N 88.97W
08/11/2005 70 MPH MCLEAN IL AIRPLANE PILOT
THUNDERSTORM GUST TO 70 MPH MEASURED AT THE BLOOMINGTON
AIRPORT. FROM AUTOMATED WIND OBSERVATION SYSTEM.
&&
GOETSCHLocal storm report, Aug 11, 7:07 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
707 PM CDT THU AUG 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST BLOOMINGTON 40.48N 88.97W
08/11/2005 70 MPH MCLEAN IL ASOS
THUNDERSTORM GUST TO 70 MPH MEASURED AT THE BLOOMINGTON
AIRPORT. FROM AUTOMATED WIND OBSERVATION SYSTEM.
&&
GOETSCHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:01 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 44 min |
| Aug 11, 8:21 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 39 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.